Binary morphological shape-based interpolation applied to 3-D tooth reconstruction

A.G. Bors, L. Kechagias, I. Pitas

Research output: Contribution to journalArticlepeer-review


In this paper we propose an interpolation algorithm using a mathematical morphology morphing approach. The aim of this algorithm is to reconstruct the $n$-dimensional object from a group of (n-1)-dimensional sets representing sections of that object. The morphing transformation modifies pairs of consecutive sets such that they approach in shape and size. The interpolated set is achieved when the two consecutive sets are made idempotent by the morphing transformation. We prove the convergence of the morphological morphing. The entire object is modeled by successively interpolating a certain number of intermediary sets between each two consecutive given sets. We apply the interpolation algorithm for 3-D tooth reconstruction.
Original languageEnglish
Pages (from-to)100-108
Number of pages8
JournalIEEE Transactions on Medical Imaging
Issue number2
Publication statusPublished - Feb 2002

Bibliographical note

Copyright © 2002 IEEE. Personal use of this material is permitted. However, permission to reprint/republish this material for advertising or promotional purposes or for creating new collective works for resale or redistribution to servers or lists, or to reuse any copyrighted component of this work in other works must be obtained from the IEEE.


  • Shape-based interpolation
  • mathematical morphology
  • morphing

Cite this